Skew-closed categories

Ross Street*

*Corresponding author for this work

    Research output: Contribution to journalArticlepeer-review

    26 Citations (Scopus)


    Spurred by the new examples found by Kornel Szlachányi of a form of lax monoidal category, the author felt the time ripe to publish a reworking of Eilenberg and Kelly's original paper on closed categories appropriate to the laxer context. The new examples are connected with bialgebroids. In a separate paper with Stephen Lack, we have also used the concept to give an alternative definition of quantum category and quantum groupoid. Szlachányi has called the lax notion skew monoidal. This paper defines skew-closed category, proves Yoneda lemmas for categories enriched over such, and looks at closed cocompletion.

    Original languageEnglish
    Pages (from-to)973-988
    Number of pages16
    JournalJournal of Pure and Applied Algebra
    Issue number6
    Publication statusPublished - Jun 2013


    Dive into the research topics of 'Skew-closed categories'. Together they form a unique fingerprint.

    Cite this